Article Text

PDF

Cyclosporin neurotoxicity in cardiac transplant recipients.
  1. R J Lane,
  2. S W Roche,
  3. A A Leung,
  4. A Greco,
  5. L S Lange
  1. Regional Neurosciences Centre, Charing Cross Hospital, London, UK.

    Abstract

    Cyclosporin toxicity may produce a wide range of neurological disorders. We report three patients whose neurological problems developed while taking cyclosporin following cardiac transplantation, but resolved rapidly when the drug was discontinued. In two cases, MRI revealed abnormalities which disappeared with clinical recovery. Blood cyclosporin concentrations were not markedly increased, and it is possible that the neurotoxic effects of cyclosporin are mediated by metabolites, through an effect on the blood-brain barrier.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.